Fatal case links concentrated 7-HMG kratom product to opioid toxidrome
A case report describes a 42-year-old man found dead at home after ingesting three tablets of a commercial 7-hydroxymitragynine (7-HMG) product along with beer. Postmortem findings including pulmonary edema and toxicology showing 37.3 ng/mL 7-HMG and 76 ng/mL mitragynine pseudoindoxyl in blood were, per the report, most consistent with a fatal opioid-like toxidrome; the authors note the ingested dose delivered roughly 87 mg 7-HMG, an estimated 19- to 87-fold higher 7-HMG exposure than typical dried kratom leaf powder.
Most relevant for: Patients using concentrated or chemically processed kratom alkaloid products marketed as 7-hydroxymitragynine, as distinct from traditional kratom leaf preparations.
Read the original at Annals of Emergency MedicineSummary written by an AI model from the source text and dated by the source's publication date. Check the original before acting on it. How MedFollow selects and summarizes updates.
Informational only. Not medical advice. Not a substitute for clinical judgment. Always consult current guidelines and your own clinical judgment.
Specialties
More emergency medicine updates
- Lower vs Higher Vasopressin Threshold Shows No Mortality Benefit in Septic ShockOct 14, 2026
- Isoflurane sedation does not cut mortality in hypoxemic respiratory failureOct 14, 2026
- Restrictive oxygen targets show no mortality benefit after cardiac arrestOct 1, 2026
- Permissive blood pressure target shows no benefit in pediatric critical care trialSep 28, 2026
- Language Preference Tied to Lower Hepatitis C Test Offer, Acceptance in EDSep 25, 2026